Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 26, NWS Boston/Norton, MA

June 23, 2015Bristol County, Norfolk County, Worcester County, Massachusetts; Providence County, Rhode Island

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 23, 2015, 5:08 PM EDT for Bristol County, Norfolk County, Worcester County, Massachusetts; Providence County, Rhode Island. It was in force for 52 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2015, 5:08 PM EDT (21:08 UTC)
Expired
Jun 23, 2015, 6:00 PM EDT
In force
52 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Bristol County, MA, Norfolk County, MA, Worcester County, MA, Providence County, RI

The radar

The Boston radar (KBOX), 16 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 5:25 PM EDTTSTM WND DMGBlackstone, MATREE DOWN ON WIRES ON MILK AND CHESNUT STREETS
Jun 23, 5:25 PM EDTTSTM WND DMGBlackstone, MATREE DOWN ON WIRES ON MILK AND CHESTNUT STREETS
Jun 23, 5:37 PM EDTTSTM WND DMGFranklin, MATREE DOWN ON SUMMER STREET
Jun 23, 5:39 PM EDTTSTM WND DMGWrentham, MATREE DOWN ON FRANKLIN STREET
Jun 23, 5:39 PM EDTHAIL 1Wrentham, MANEAR WRENTHAM FIRE DEPARTMENT
Jun 23, 5:39 PM EDTTORNADOWrentham, MAEF-0 TORNADO CONFIRMED ACROSS THE WRENTHAM CENTER TOWN COMMON...80 MPH ESTIMATED MAXIMUM WINDS...LARGE TREE UPROOTED...TREE TOPS SNAPPED...LARGE LIMBS DOWN.
Jun 23, 5:50 PM EDTTSTM WND DMGMansfield, MALARGE LIMB DOWN ON MADISON AT EAST STREET
Jun 23, 6:00 PM EDTTSTM WND DMGEaston, MATREE DOWN BLOCKING DAY STREET... WIRES DOWN ON COLUMBUS AVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 3:47 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 9.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2015-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2015-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-165 J/kg
Mixed-layer LCL
1240 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

070 
WUUS51 KBOX 232108
SVRBOX
MAC005-021-027-RIC007-232200-
/O.NEW.KBOX.SV.W.0026.150623T2108Z-150623T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
508 PM EDT TUE JUN 23 2015

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BRISTOL COUNTY IN SOUTHEASTERN MASSACHUSETTS...
  SOUTHWESTERN NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
  SOUTHEASTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  NORTHEASTERN PROVIDENCE COUNTY IN RHODE ISLAND...

* UNTIL 600 PM EDT

* AT 508 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER BLACKSTONE...OR NEAR
  WOONSOCKET...AND WAS MOVING EAST AT 45 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  TAUNTON...WOONSOCKET...CUMBERLAND...FRANKLIN...NORTH
  ATTLEBOROUGH...NORWOOD...STOUGHTON...ATTLEBORO...WALPOLE...
  MANSFIELD...EASTON...CANTON...LINCOLN...NORTON...SHARON...
  FOXBOROUGH...BELLINGHAM...BURRILLVILLE...UXBRIDGE AND RAYNHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE AREA. WHILE NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY.  GO TO A BASEMENT OR
SMALL INTERIOR ROOM OF A STRONG BUILDING.

&&

LAT...LON 4197 7105 4196 7164 4208 7164 4218 7113
TIME...MOT...LOC 2108Z 260DEG 40KT 4203 7155 
$$

JWD/MANNING
1 follow-up statement
112 
WWUS51 KBOX 232134
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
534 PM EDT TUE JUN 23 2015

MAC027-RIC007-232144-
/O.CAN.KBOX.SV.W.0026.000000T0000Z-150623T2200Z/
WORCESTER MA-PROVIDENCE RI-
534 PM EDT TUE JUN 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WORCESTER AND
NORTHEASTERN PROVIDENCE COUNTIES IS CANCELED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELED.

&&

LAT...LON 4197 7105 4197 7138 4202 7138 4202 7143
      4209 7142 4218 7113
TIME...MOT...LOC 2134Z 265DEG 24KT 4203 7136 

$$

MAC005-021-232200-
/O.CON.KBOX.SV.W.0026.000000T0000Z-150623T2200Z/
BRISTOL MA-NORFOLK MA-
534 PM EDT TUE JUN 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHWESTERN BRISTOL AND SOUTHWESTERN NORFOLK COUNTIES...

AT 534 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER WRENTHAM...OR NEAR NORTH ATTLEBOROUGH...MOVING EAST AT
30 MPH.

LOCATIONS IMPACTED INCLUDE...
TAUNTON...FRANKLIN...NORTH ATTLEBOROUGH...NORWOOD...STOUGHTON...
ATTLEBORO...WALPOLE...MANSFIELD...EASTON...CANTON...NORTON...
SHARON...FOXBOROUGH...RAYNHAM...NORFOLK...WRENTHAM AND PLAINVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...MOVE TO A PLACE OF
SAFETY SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4197 7105 4197 7138 4202 7138 4202 7143
      4209 7142 4218 7113
TIME...MOT...LOC 2134Z 265DEG 24KT 4203 7136 

$$

JWD/MANNING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 4:04 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 23, 4:04 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
404 PM EDT TUE JUN 23 2015

.SYNOPSIS...
A TORNADO WATCH IS IN EFFECT FOR SOUTHERN NEW ENGLAND THROUGH 11
PM.  CONVECTIVE WEATHER PUSHES OFFSHORE TONIGHT. HIGH PRESSURE
BUILDS INTO THE REGION FOR WEDNESDAY AND THURSDAY...BRINGING
SEASONABLE TEMPERATURES AND A PERIOD OF DRY WEATHER. THE END OF
THE WEEK AND THIS WEEKEND LOOK COOL AND RAINY AT TIMES. DRIER
CONDITIONS SHOULD RETURN EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
*** THE SEVERE THUNDERSTORM WATCH HAS BEEN UPGRADED TO A TORNADO
  WATCH FOR ALL OF SOUTHERN NEW ENGLAND AND WILL CONTINUE THROUGH 11
  PM TONIGHT ***

4 PM UPDATE...

A TORNADO WATCH HAS BEEN ISSUED FOR ALL OF SOUTHERN NEW ENGLAND
THROUGH 11 PM TONIGHT.

MID LEVEL LAPSE RATES SOUTH OF SOUTHERN NEW ENGLAND ARE STEEP AT
7C/KM PER LATEST SPC MESOANALYSIS. THIS AIRMASS WILL CONTINUE
ADVECTING EASTWARD TOWARD THE REGION. THUS STILL EXPECTING AN
ACTIVE DAY OF STORMS ACROSS SOUTHERN NEW ENGLAND THIS AFTERNOON
AND INTO EARLY THIS EVENING.

ALTHOUGH IT APPEARS THAT LOCATIONS SOUTH OF NEW ENGLAND HAVE THE
HIGHER INSTABILITY...WE MAKE UP FOR IT WITH THE DEEP LAYER WIND
PROFILE...AROUND 40-50 KTS OF SHEAR. IN ADDITION...0 TO 1 KM
HELICITY VALUES ARE QUITE IMPRESSIVE ON ALL THE MODELS. SO WITH A
DECENT AMOUNT OF CAPE...HIGH SHEAR AND APPROACHING COLD FRONT
STRONG TO SEVERE THUNDERSTORMS ARE DEVELOPING ACROSS NEW ENGLAND.

THE HIGHEST RISK WILL BE NEAR AND NORTHWEST OF A BOSTON TO
PROVIDENCE CORRIDOR...BUT WE CAN/T RULE OUT ACTIVITY MAKING IT ALL
THE WAY TO THE CAPE COD CANAL GIVEN STRONG FORCING. MAIN THREATS
FROM THESE STORMS WILL BE STRONG DAMAGING WIND GUSTS...LARGE
HAIL...HEAVY RAINFALL...AND AN ISOLATED TORNADO OR TWO. ALSO CANNOT
UNDERPLAY THE LIGHTNING RISK. PWAT VALUES DO CLIMB UP TO 2 INCHES
WITH K VALUES ABOVE 40...SO ALTHOUGH THESE STORMS WILL BE MOVING
QUICKLY...THIS COULD BE A SCENARIO WHERE LOCATIONS COULD GET A QUICK
INCH OF RAIN WITHIN 20 MINS.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
TONIGHT...

ANY ONGOING CONVECTION WILL BE MAINLY OVER THE CAPE/ISLANDS AND
PUSHING OFFSHORE EARLY THIS EVENING. COLD FRONT WILL SWEEP ACROSS
THE REGION SWITCHING THE WINDS TO A WESTERLY DIRECTION. CLOUD
COVER WILL CLEAR OUT ALLOWING FOR OVERNIGHT LOWS TO DROP INTO THE
LOW 60S WITH UPPER 60S IN THE METRO REGIONS. LOW PROBABILITY OF
RADIATIONAL FOG OVERNIGHT THANKS TO RAINFALL FROM THE AFTERNOON
THUNDERSTORMS PROVIDING A MOIST GROUND AS TEMPS COOL OFF. BEST
SHOT WOULD BE IN VALLEYS AND LOW-LYING AREAS.

WEDNESDAY AND WEDNESDAY NIGHT...BEHIND THE FRONT...EXPECTING
SLIGHTLY COOLER TEMPERATURES AND FAIR WEATHER AS HIGH PRESSURE
BUILDS IN. TEMPERATURES WILL BE IN THE UPPER 70S TO LOWER 80S WITH
LIGHT WINDS.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
UPDATED 330 AM

HIGHLIGHTS...

* MAJOR PATTERN CHANGE WITH COOLER AND POSSIBLY UNSETTLED WEATHER
* DRY AND SEASONABLE WEDNESDAY-THURSDAY
* UNSEASONABLY COOL WITH PERIODS OF RAIN POSSIBLE LATE THIS WEEKEND

SYNOPTIC OVERVIEW AND MODEL PREFERENCES...

GOOD MODEL AGREEMENT AMONG ENSEMBLES AND DETERMINISTIC GUIDANCE THAT
CLOSED LOW FORMS OVER SOUTHEAST QUEBEC WED AND THEN INTO THE
MARITIMES THU. THIS SHIFTS THE NORTHERN STREAM JET SOUTH AND WEST OF
NEW ENGLAND...SUPPRESSING SUMMER HEAT AND HUMIDITY FROM ENTERING NEW
ENGLAND. THUS DRY AND SEASONABLE WEATHER HERE ALONG WITH LOWER
HUMIDITY WED AND THU. NORTHERN STREAM ENERGY THEN DIVES INTO THE
BASE OF LONG WAVE TROUGH OVER THE NORTHEAST AND MAY YIELD A PERIOD
OF SHOWERS THU NGT INTO EARLY FRI WITH HIGHEST PROBABILITY ACROSS
CT/RI AND SOUTHEAST MA...ESPECIALLY SOUTH COAST.

BY LATER FRIDAY AND INTO SAT DRY WEATHER RETURNS BEHIND DEPARTING
WAVE BUT LIKELY SHORT LIVED AS LARGE AMPLITUDE RIDGE DEVELOPS OVER
THE PACIFIC NORTHWEST INTO WESTERN CANADA...WHICH INDUCES DOWNSTREAM
TROUGHING OVER THE OH AND TN VALLEYS. THIS IS THE BEGINNING OF A
MAJOR PATTERN CHANGE FOR THE CONUS. AT THE SURFACE THIS SUPPORTS LOW
PRES OVER THE MID ATLC REGION AND LIFTING NORTHEAST TOWARD NEW
ENGLAND LATE THIS WEEKEND. THIS WOULD YIELD A PERIOD OF RAINY AND
CHILLY WEATHER FOR SOUTHERN NEW ENGLAND. GIVEN THE TIME RANGE HERE
SURPRISINGLY THE DETERMINISTIC GUIDANCE IS VERY CLOSE. THUS WILL NOT
DEVIATE MUCH FROM A MODEL BLEND APPROACH THIS FORECAST TIME PERIOD.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH WEDNESDAY NIGHT/...

THROUGH 00Z...MODERATE TO HIGH CONFIDENCE. VFR CONDITIONS WILL
DOMINATE AND MOST SITES SHOULD BE MAINLY DRY THROUGHOUT THE DAY.
HOWEVER...EXPECT SCATTERED STRONG TO SEVERE THUNDERSTORMS TO
DEVELOP THIS AFTERNOON ACROSS THE INTERIOR AND POSSIBLY REACHING
THE COAST BY LATE AFTERNOON/EARLY EVENING. THESE MAY RESULT IN
BRIEF IFR TO LIFR CONDITIONS WITH VERY STRONG WIND GUSTS AND HAIL.

TONIGHT...HIGH CONFIDENCE. CONDITIONS WILL IMPROVE FROM WEST TO
EAST. COULD SEE IFR CONDITIONS ACROSS THE CAPE AND ISLANDS BEFORE
COLD FRONT SWEEPS THROUGH. OTHERWISE WINDS WILL SWITCH TO THE
WEST.

WEDNESDAY...HIGH CONFIDENCE. VFR.

KBOS TERMINAL...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS. LOWER
CONFIDENCE ON EXACT TIMING OF THUNDERSTORMS.

KBDL TERMINAL...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS. LOWER
CONFIDENCE ON EXACT TIMING OF THUNDERSTORMS.

OUTLOOK...THURSDAY THROUGH SATURDAY...

THURSDAY...HIGH CONFIDENCE FOR VFR AND DRY WEATHER. LOWER
CONFIDENCE THU NIGHT AS LOW RISK OF SHOWERS AND MVFR ACROSS CT/RI
AND SOUTHEAST MA.

FRIDAY...MODERATE CONFIDENCE FOR VFR AND DRY WEATHER. JUST A LOW
RISK OF SHOWERS FRI MORNING ACROSS CT/RI AND SOUTHEAST MA.

SATURDAY...MODERATE CONFIDENCE FOR DRY WEATHER AND VFR. HOWEVER RAIN
AND MVFR LIKELY JUST LURKING OFF THE SOUTH COAST.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH TUESDAY NIGHT/...HIGH CONFIDENCE.

LOW LEVEL JET HAS RESULTED IN NEAR SHORE SMALL CRAFT SOUTHWEST
WIND GUSTS OF 30 KNOTS. HAVE EVEN SEEN A FEW BRIEF GUSTS NEAR 35
KNOTS THIS AFTERNOON...BUT NOT WIDESPREAD ENOUGH TO HOIST A GALE
WARNINGS. SEAS WILL ALSO BUILD TO BETWEEN 3 AND 6 FEET ACROSS THE
OUTER WATERS.

A FEW STRONG TO SEVERE THUNDERSTORMS WITH WIND GUSTS TO 50 KNOTS AND
LARGE HAIL ARE A POSSIBILITY...MAINLY LATE THIS AFTERNOON AND
EARLY EVENING. WHILE A SEVERE STORM OR TWO CAN NOT BE RULED OUT
ACROSS ANY OF OUR NEARSHORE WATERS...HIGHEST RISK WOULD BE IN THE
WATERS ALONG THE NORTHEAST MA COAST.

TONIGHT...COLD FRONT WILL MOVE ACROSS THE WATERS FROM NW TO SE
TONIGHT SWITCHING THE WINDS TO A MORE WESTERLY DIRECTION. COULD
SEE LINGERING 5 FT SEAS ON THE SOUTHERN OUTER WATERS...SCA WILL
CONTINUE.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

UPDATED 330 AM...

WEDNESDAY INTO THURSDAY...HIGH CONFIDENCE FOR TRANQUIL BOATING
WEATHER WITH MODEST WEST WINDS. LOW RISK FOR A FEW SHOWERS THU NIGHT
ACROSS THE SOUTHERN WATERS.

FRIDAY AND SATURDAY...MODERATE CONFIDENCE FOR QUIET WEATHER LATER
FRI INTO SAT. HOWEVER LATER SAT NEED TO WATCH LOW PRES ORGANIZING
OVER THE MID ATLC REGION AND POSSIBLY TRACKING NE TOWARD SOUTHERN
NEW ENGLAND LATE SAT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     ANZ230>237-251.
     SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR ANZ250-
     254>256.

&&

SYNOPSIS...NOCERA/DUNTEN
NEAR TERM...NOCERA/DUNTEN/RLG
SHORT TERM...RLG
LONG TERM...NOCERA
AVIATION...NOCERA/RLG
MARINE...NOCERA/DUNTEN/RLG
Hazardous weather outlook, Jun 23, 3:40 AM EDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
340 AM EDT TUE JUN 23 2015

CTZ002>004-MAZ002>024-026-RIZ001>008-240745-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
340 AM EDT TUE JUN 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

THE POTENTIAL EXISTS FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK
THIS AFTERNOON AND EARLY EVENING...BUT WILL DEPEND ON HOW MUCH
SUNSHINE DEVELOPS AHEAD OF A COLD FRONT. IF ENOUGH SUNSHINE
OCCURS...SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
DAMAGING STRAIGHT LINE WIND GUSTS AND LARGE HAIL. ISOLATED WIND
GUSTS OF 70+ MPH OR EVEN HAIL UP TO THE SIZE OF GOLFBALLS WOULD BE
A POSSIBILITY. IN ADDITION...AN ISOLATED TORNADO OR TWO MAY OCCUR.

THE HIGHEST RISK FOR SEVERE WEATHER TUESDAY IS BETWEEN 2 AND 8 PM
ALONG AND NORTHWEST OF A BOSTON TO PROVIDENCE LINE...BUT CAN NOT
BE RULED OUT ACROSS SOUTHEAST MASSACHUSETTS. STORMS SHOULD BE
MOVING FAST ENOUGH TO PREVENT FLASH FLOODING...BUT HEAVY RAIN MAY
RESULT IN BRIEF POOR DRAINAGE STREET FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

ANZ230>237-250-251-254>256-240745-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
340 AM EDT TUE JUN 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS WITH WIND GUSTS TO 50 KNOTS
AND LARGE HAIL ARE A POSSIBILITY...MAINLY LATE THIS AFTERNOON AND
EARLY EVENING. WHILE A SEVERE STORM OR TWO CAN NOT BE RULED OUT
ACROSS ANY OF OUR NEARSHORE WATERS...HIGHEST RISK WOULD BE IN THE
WATERS ALONG THE NORTHEAST MA COAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Jun 23, 11:19 AM EDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1119 AM EDT TUE JUN 23 2015

MAZ004>007-012>016-231600-
NORTHERN WORCESTER-SOUTHERN WORCESTER-EASTERN ESSEX-SOUTHEAST
MIDDLESEX-SUFFOLK-EASTERN NORFOLK-CENTRAL MIDDLESEX COUNTY-WESTERN
NORFOLK-WESTERN ESSEX-
1119 AM EDT TUE JUN 23 2015

...STRONG THUNDERSTORMS APPROACHING EASTERN MASSACHUSETTS...

AT 1118 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PAXTON TO
LEICESTER TO NEAR CHARLTON...AND WAS MOVING EAST AT 50 MPH.

WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BOSTON...WORCESTER...CAMBRIDGE...QUINCY...LYNN...NEWTON...
SOMERVILLE...FRAMINGHAM...WALTHAM...MALDEN...BROOKLINE...MEDFORD...
REVERE...PEABODY...ARLINGTON...EVERETT...SALEM...BILLERICA...
MARLBOROUGH AND WOBURN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4263 7096 4246 7089 4247 7091 4245 7093
      4242 7091 4245 7097 4236 7097 4238 7100
      4236 7099 4237 7105 4232 7100 4230 7105
      4231 7095 4229 7102 4226 7099 4221 7103
      4206 7207 4220 7197 4236 7202
TIME...MOT...LOC 1518Z 254DEG 64KT 4232 7193 4221 7190 4210 7199

JWD/MANNING
Special weather statement, Jun 23, 12:15 PM EDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1215 PM EDT TUE JUN 23 2015

MAZ006-007-231645-
EASTERN ESSEX-WESTERN ESSEX-
1215 PM EDT TUE JUN 23 2015

...STRONG THUNDERSTORM IN NORTH CENTRAL ESSEX COUNTY...

AT 1215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER WEST NEWBURY...OR 7 MILES EAST OF
HAVERHILL...MOVING EAST AT 50 MPH.

WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HAVERHILL...NEWBURYPORT...AMESBURY...SALISBURY...GEORGETOWN...
NEWBURY...GROVELAND...MERRIMAC...ROWLEY AND WEST NEWBURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4286 7085 4287 7082 4283 7081 4281 7087
      4280 7083 4282 7082 4275 7079 4275 7081
      4277 7082 4276 7082 4275 7083 4274 7102
      4285 7104 4289 7091
TIME...MOT...LOC 1615Z 259DEG 53KT 4280 7094

JWD/MANNING
Local storm report, Jun 23, 12:38 PM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1238 PM EDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     TSTM WND GST     E PLUM ISLAND           42.81N  70.81W
06/23/2015  M69 MPH          ESSEX              MA   MESONET

&&

AED
Local storm report, Jun 23, 12:51 PM EDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1251 PM EDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     TSTM WND DMG     NEWBURYPORT             42.81N  70.88W
06/23/2015                   ESSEX              MA   AMATEUR RADIO

            WIRES DOWN ON SUNSET DRIVE

&&

AED
Special weather statement, Jun 23, 4:33 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
433 PM EDT TUE JUN 23 2015

MAZ002-003-008>010-232115-
WESTERN FRANKLIN-EASTERN FRANKLIN-WESTERN HAMPDEN-WESTERN
HAMPSHIRE-EASTERN HAMPSHIRE-
433 PM EDT TUE JUN 23 2015

...STRONG THUNDERSTORM IN HAMPSHIRE...NORTHWESTERN HAMPDEN AND
CENTRAL FRANKLIN COUNTIES...

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER LEE...OR 10 MILES SOUTH OF PITTSFIELD...
MOVING EAST-NORTHEAST AT 55 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM. STORMS COULD INTENSIFY.

LOCATIONS IMPACTED INCLUDE...
HOLYOKE...AMHERST...NORTHAMPTON...GREENFIELD...DEERFIELD...SOUTH
HADLEY...EASTHAMPTON...BELCHERTOWN...MONTAGUE...GRANBY...
SOUTHAMPTON...HADLEY...SUNDERLAND...HATFIELD...NORTHFIELD...
WILLIAMSBURG...HUNTINGTON...BUCKLAND...CONWAY AND SHELBURNE.

LAT...LON 4238 7301 4239 7301 4257 7297 4262 7287
      4262 7243 4227 7247 4225 7261 4228 7260
      4225 7265 4222 7301 4231 7300 4231 7303
      4233 7306 4238 7307
TIME...MOT...LOC 2033Z 248DEG 46KT 4231 7320

SIPPRELL
Special weather statement, Jun 23, 5:00 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
500 PM EDT TUE JUN 23 2015

CTZ002-MAZ009-011-232145-
HARTFORD-EASTERN HAMPDEN-WESTERN HAMPDEN-
500 PM EDT TUE JUN 23 2015

...STRONG THUNDERSTORM APPROACHING HARTFORD AND SOUTHWESTERN HAMPDEN
COUNTIES...

AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER WINSTED...OR 7 MILES NORTH OF TORRINGTON...
MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ENFIELD...WINDSOR...AGAWAM...SOUTH WINDSOR...SIMSBURY...BLOOMFIELD...
LONGMEADOW...SUFFIELD...EAST LONGMEADOW...WINDSOR LOCKS...GRANBY...
EAST WINDSOR...CANTON...SOUTHWICK...EAST GRANBY...HARTLAND...
GRANVILLE AND TOLLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4212 7306 4205 7251 4183 7252 4185 7295
      4188 7294 4190 7291 4197 7289 4197 7303
      4204 7301 4204 7306 4210 7307
TIME...MOT...LOC 2059Z 273DEG 40KT 4194 7311

JWD/MANNING

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 10:07 AM EDTSpecial Weather StatementBOXHampden, Hampshire53 min
Jun 23, 10:47 AM EDTSpecial Weather StatementBOXHampden, Worcester58 min
Jun 23, 11:17 AM EDTSpecial Marine WarningBOX58 min
Jun 23, 11:19 AM EDTSpecial Weather StatementBOXMiddlesex, Worcester41 min
Jun 23, 12:15 PM EDTSpecial Weather StatementBOXEssex30 min
Jun 23, 12:17 PM EDTSevere Thunderstorm WarningBOXEssex14 min
Jun 23, 12:20 PM EDTTornado WarningBOXEssex11 min
Jun 23, 12:21 PM EDTSpecial Marine WarningBOX54 min
Jun 23, 1:37 PM EDTSpecial Marine WarningBOX38 min
Jun 23, 4:28 PM EDTSevere Thunderstorm WarningBOXWorcester47 min
Jun 23, 4:33 PM EDTSpecial Weather StatementBOXFranklin, Hampshire42 min
Jun 23, 5:00 PM EDTSpecial Weather StatementBOXHampden45 min
Jun 23, 5:16 PM EDTTornado WarningBOXBristol, Norfolk, Worcester44 min
Jun 23, 5:21 PM EDTSpecial Marine WarningBOX54 min
Jun 23, 5:42 PM EDTSevere Thunderstorm WarningBOXBristol48 min
Jun 23, 5:46 PM EDTTornado WarningBOXBristol, Norfolk, Plymouth30 min
Jun 23, 5:48 PM EDTSpecial Marine WarningBOX57 min
Jun 23, 5:52 PM EDTAreal Flood WarningBOXBristol, Norfolk, Plymouth113 min
Jun 23, 5:53 PM EDTSpecial Weather StatementBOXFranklin52 min
Jun 23, 5:57 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester48 min
Jun 23, 6:03 PM EDTSpecial Marine WarningBOX42 min
Jun 23, 6:10 PM EDTTornado WarningBOXPlymouth30 min
Jun 23, 6:28 PM EDTSpecial Weather StatementBOXFranklin47 min
Jun 23, 6:41 PM EDTSpecial Marine WarningBOX49 min
Jun 23, 6:50 PM EDTSpecial Weather StatementBOXWorcester40 min
Jun 23, 7:01 PM EDTSevere Thunderstorm WarningBOXFranklin, Middlesex, Worcester47 min
Jun 23, 7:19 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire41 min
Jun 23, 7:40 PM EDTSpecial Weather StatementBOXMiddlesex50 min
Jun 23, 7:45 PM EDTSevere Thunderstorm WarningBOXHampden, Worcester45 min
Jun 23, 7:59 PM EDTSpecial Marine WarningBOX61 min
Jun 23, 5:20 PM EDTSevere Thunderstorm WarningBOXKent, Newport, Providence, Washington40 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2015Severe Thunderstorm Warnings in Rhode Island, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.